Alert archive / South Dakota / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 21, 2008, 9:10 PM CST for 22 counties in South Dakota; 6 counties in Iowa; 8 counties in Minnesota. It took effect at Jan 22, 2008, 3:30 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2008, 9:10 PM CST (03:10 UTC)
- In effect from
- Jan 22, 2008, 3:30 AM CST
- Expired
- Jan 22, 2008, 11:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 36 counties
Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 24 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 220310 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CST MON JAN 21 2008 .LIGHT WINDS LATE THIS EVENING WILL SWITCH AROUND TO THE WEST AND INCREASE AHEAD OF A LOW PRESSURE SYSTEM DROPPING INTO MINNESOTA. THESE WINDS WILL COMBINE WITH TEMPERATURES FALLING BELOW ZERO TO PRODUCE DANGEROUS WIND CHILLS LATE TONIGHT INTO TUESDAY MORNING. MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-221115- /O.NEW.KFSD.WC.Y.0004.080122T1000Z-080122T1700Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU 910 PM CST MON JAN 21 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 11 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM CST TUESDAY. LIGHT WINDS ACROSS THE AREA LATE THIS EVENING...WILL SWITCH TO THE WEST AND INCREASE LATE TONIGHT. WIND SPEEDS WILL AVERAGE 10 TO 15 MPH...WITH STRONGER WINDS OF 15 TO 20 MPH POSSIBLE IN HIGHER ELEVATIONS WEST OF THE JAMES RIVER AND IN SOUTHWEST MINNESOTA. WITH TEMPERATURES AGAIN EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO...THESE WIND SPEEDS WILL PRODUCE WIND CHILL VALUES OF 20 TO 25 BELOW ZERO LATE TONIGHT INTO TUESDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ JH
2 follow-up statements
000 WWUS43 KFSD 220930 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 AM CST TUE JAN 22 2008 .FALLING TEMPERATURES INTO MID MORNING AND A STEADY BREEZE FROM THE WEST TO SOUTHWEST WILL RESULT IN DANGEROUS WIND CHILLS THIS MORNING OVER SOUTHWEST MINNESOTA...MOST OF SOUTHEAST SOUTH DAKOTA...AND PART OF NORTHWEST IOWA. ACTUAL TEMPERATURES SEVERAL DEGREES BELOW ZERO WILL COMBINE WITH WINDS GENERALLY AVERAGING OF 10 TO 15 MPH TO LOWER WIND CHILLS TO 20 TO 30 BELOW ZERO. IAZ001>003-012>014-MNZ098-SDZ050-057>069-221700- /O.EXA.KFSD.WC.Y.0004.080122T1000Z-080122T1700Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-ROCK-GREGORY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LUVERNE...GREGORY...BURKE...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON 330 AM CST TUE JAN 22 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. TEMPERATURES FALLING TO SEVERAL DEGREES BELOW ZERO THIS MORNING WILL COMBINE WITH WEST TO SOUTHWEST WINDS AVERAGING 10 TO 15 MPH TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. WIND CHILLS SHOULD ABATE BY NOON AS TEMPERATURES BEGIN TO RISE STEADILY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-221700- /O.CON.KFSD.WC.Y.0004.080122T1000Z-080122T1700Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BEADLE- KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU 330 AM CST TUE JAN 22 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. TEMPERATURES FALLING TO SEVERAL DEGREES BELOW ZERO THIS MORNING WILL COMBINE WITH WEST TO SOUTHWEST WINDS AVERAGING 10 TO 15 MPH TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. WIND CHILLS SHOULD ABATE BY NOON AS TEMPERATURES BEGIN TO RISE STEADILY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ WILLIAMS
000 WWUS43 KFSD 221639 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1039 AM CST TUE JAN 22 2008 .TEMPERATURES AND WIND CHILL VALUES WILL CONTINUE TO RISE THROUGH THE AFTERNOON HOURS. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 050-052>069-221745- /O.EXP.KFSD.WC.Y.0004.000000T0000Z-080122T1700Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-BON HOMME-YANKTON- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON 1039 AM CST TUE JAN 22 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. A WIND CHILL ADVISORY IS NO LONGER NECESSARY AS BITTERLY COLD WIND CHILLS HAVE ABATED. $$ LIEBL
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 6:20 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 21, 6:20 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 620 PM CST MON JAN 21 2008 .UPDATE...MORE INTENSE FRONTOGENETICAL SNOW BAND JUST SOUTHEAST OF SIOUX FALLS HAS DIMINISHED WITHIN THE LAST HALF HOUR OR SO...WITH VISIBILITY AT ALL BUT A FEW SURFACE OBSERVATIONS NOW AT OR ABOVE 3 MILES. ONLY MINIMAL ADDITIONAL ACCUMULATION EXPECTED THE REMAINDER OF THE EVENING...AND HAVE ALLOWED SNOW ADVISORY TO EXPIRE AT 6PM AS SCHEDULED. && .DISCUSSION... CONTEMPLATED DROPPING THE SNOW ADVISORY AT 400 PM WITH THE FORECAST PACKAGE...BUT SNOW HAS INTENSIFIED ALONG THE 700 MB FRONTOGENESIS MAXIMUM THIS AFTERNOON. THIS MOST INTENSE AREA OF SNOW WILL SHIFT SE WITH THIS FEATURE THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. COULD ON THE HIGH END SEE A QUICK ONE TO TWO INCHES OF SNOWFALL...OTHERWISE MAINLY EXPECTING AN INCH OR LESS ACROSS FAR SE SD AND NW IA. SNOW WILL RAPIDLY END FROM WEST TO EAST THIS EVENING AS UPPER FORCING MOVES EAST. TEMPERATURES TONIGHT ARE A BIT TRICKY WITH COMPLICATIONS SUCH AS CLOUD COVER...WIND SPEED...AND NEW SNOW COVER. WENT AT OR BELOW GUIDANCE EVERYWHERE EXCEPT NEAR SLB...WHERE EXPECTING CLOUDS TO HOLD MOST OF THE NIGHT...OTHERWISE SHOULD SEE CLOUDS CLEAR FROM NW TO SE LATER TONIGHT. PROVIDED SKIES CLEAR...TEMPERATURES COULD REALLY BOTTOM OUT IF WINDS DROP OFF MORE THAN FORECAST...BUT BASED ON PROGGED GRADIENT WINDS SHOULD MAINLY STAY IN THE 10 TO 15 MPH RANGE. ACTUALLY THE EVENING SHIFT MAY NEED TO ISSUE A WIND CHILL ADVISORY FOR NW MN FOR LATE TONIGHT AND TOMORROW MORNING. THE NEXT CHANCE FOR SNOW WILL COME ON TUESDAY NIGHT AS A COMPACT PV ANOMALY MOVES TO THE SOUTHEAST IN THE EVENING. AHEAD OF THE WAVE... WINDS WILL TURN TO THE WEST. THE WINDS EARLY IN THE MORNING WILL MAKE IT FEEL NEAR 20 BELOW NORTH OF I90. AT THIS TIME DID NOT PUT OUT A WIND CHILL ADVISORY AS THE DURATION OF THE VERY COLD WIND CHILLS WILL ONLY BE FOR A COUPLE OF HOURS. AS FOR AFTERNOON TEMPS...WHILE THERE IS AMPLE NEW SNOW ON THE GROUND TO INHIBIT THE IMPACT OF THE RADIATION...WESTERLY FLOW IS FAVORABLE FOR MIXING SO TEMPS ARE EXPECTED TO RISE TO BETWEEN 10 AND 20 DEGREES. THERE IS SOME QUESTION ON WHETHER A SECONDARY COLD FRONT WILL DROP SOUTH DURING THE AFTERNOON AS SHOWN BY THE NAM OR WAIT UNTIL OVERNIGHT AS IN THE GFS. THE IMPACT OF THE NORTHERN STREAM WAVE IS EXPECTED TO SLOW THE MOVEMENT OF THE FRONT TO A SPEED CLOSER TO THE GFS. CLOUDS WILL INCREASE DURING THE AFTERNOON AHEAD OF THE WAVE. AS THE SFC LOW MOVES TO THE SOUTH...THE COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS MINNESOTA AND ERN SD DURING THE EVENING AND THEN THROUGH NW IA BY 09Z. AHEAD OF THE FRONT...WESTERLY FLOW WILL SLOW THE FALL OF TEMPS BUT ONCE WINDS SWITCH TO NW...TEMPS SHOULD DROP FAIRLY QUICKLY TOWARD ZERO...WITH SOME BELOW ZERO READING NORTH OF I90. THERE IS ALSO A FAIRLY STRONG THERMAL GRADIENT AROUND 850 MB ALONG THE MISSOURI RIVER. THE FLOW IS NOT VERY CONVERGENT SO THERE IS NOT A LOT OF FRONTOGENESIS...HOWEVER...THE COMBINATION OF A WAVE AND A WEAK FRONT SHOULD PRODUCE SOME LIGHT SNOW. HAVE KEPT THE CHANCE RELATIVELY LOW AT THIS TIME BECAUSE OF THE LARGE AMOUNT OF DRY AIR NEAR THE SURFACE WHICH WILL NEED TO SATURATE. THIS WILL ALSO MEAN THAT SHOULD SNOW REACH THE GROUND...AMOUNTS WILL BE LESS THAN AN INCH. THE CHANCE OF SNOW WILL CONTINUE INTO WEDNESDAY MORNING...MAINLY ALONG THE NEBRASKA AND SD BORDER INTO WEST CENTRAL IOWA. WITH STRONG COLD ADVECTION AT THE SURFACE...TEMPEATURES WILL LIKELY REMAIN STEADY THROUGH MUCH OF THE MORNING AND THEN SLOWLY RISE IN THE AFTERNOON. GENERALLY FOLLOWED THE NAM FOR TEMPS AND WITH 925 MB TEMPS AT OR BELOW -18C IN A LARGE AREA...SURFACE TEMPS WILL STRUGGLE TO GET ABOVE ZERO IN SW MN WITH AROUND 10 ABOVE NEAR THE MO RIVER. THE SURFACE RIDGE WILL MOVE OVER THE AREA ON WEDNESDAY NIGHT AND WITH LIGHT WINDS AND CLEAR SKIES...TEMPS SHOULD REALLY FALL. EXPECT IT WILL BE ANOTHER NIGHT WHERE MANY AREAS FALL BELOW -10F. TEMPS IN SOUTH CENTRAL SD SHOULD STAY WARMER AS WINDS SWITCH TO SOUTHEAST AFTER MIDNIGHT. AS IT TYPICAL AFTER THE COLDEST NIGHT...TEMPS WILL BEGIN TO MODERATE AS SOUTHERLY FLOW RETURNS AND TEMPS ABOVE THE BL REALLY BEGIN TO WARM. EXPECT THAT MUCH OF THIS WILL GO TO BUILDING AN INVERSION BUT TEMPS SHOULD RISE INTO THE TEENS AND 20S DURING THE DAY. WITH STRONG SOUTHEAST WINDS ON THURSDAY NIGHT AND INCREASING CLOUDS...TEMPS ARE EXPECTED TO REMAIN BETWEEN 5 AND 15 ABOVE ZERO. IN THE EXTENDED...THE FORECAST IS ENTIRELY FOCUSED ON THE EVOLUTION OF THE TROUGH ALONG THE WEST COAST. THE 00Z ECMWF...06Z GFS AND 12Z GFS AGREE ON THE LARGE SCALE THROUGH THE WEEKEND. BY MONDAY...THERE ARE LARGE DIFFERENCES ON HOW THE SECOND OF TWO WAVES WILL EJECT FROM THE WEST COAST. FOR FRIDAY...A STRONG WAVE WILL MOVE INTO SRN CALIFORNIA LATE IN THE WEEK AND KICK OUT A STRONG ANOMALY. AS TI MOVES NORTHEAST INTO THE CONFLUENT FLOW IN THE GREAT LAKES...THIS WAVE IS EXPECTED TO WEAKENS AS IT MOVES EAST. IN ADDITION...THERE IS A LACK OF ANY SIGNIFICANT MID LEVEL BOUNDARY TO FOCUS PRECIP. FURTHER TEMPS ARE REALLY WARMING ALOFT FORCING THE ICE PRODUCTION LAYER ABOVE 700 MB. THEREFORE... EXPECT THAT ANY PRECIP THAT FORMS WILL BE LIGHT AND FORCED FROM LARGE SCALE LIFT. SINCE THIS WAVE IS MOVING FAST ANY SNOW THAT DOES OCCUR WILL BE SHORT-LIVED. AS THIS WAVE MOVES BY...WINDS WILL BECOME WESTERLY ALLOWING FOR BETTER MIXING. THIS SHOULD ALLOW TEMPS TO RETURN TO NORMAL OR EVEN ABOVE NORMAL FOR THE WEEKEND. SO LOWS BOTH FRIDAY NIGHT AND SATURDAY NIGHT WILL BE IN THE TEENS TO LOWER 20S AND HIGHS WILL BE IN THE UPPER 20S TO MID 30S. ALL MODELS AGREE THAT THE THERE WILL BE A SECOND WAVE MOVING INTO THE AREA ON SUNDAY NIGHT OR MONDAY WITH CYCLOGENESIS IN THE CENTRAL PLAINS. TEMPERATURES ALOFT ARE HOVING NEAR 0C WHICH WOULD MEAN THE POTENTIAL FOR FREEZING RAIN. HOWEVER...WITH SO MUCH UNCERTAINTY ON TIMING AND TEMPERATURE ALOFT...KEPT PRECIP AS SNOW FOR NOW. && .AVIATION... SNOW WILL END IN HON THIS AFTERNOON...BUT MVFR CEILING SHOULD PERSIST INTO THE EVENING BEFORE SKIES CLEAR AROUND MIDNIGHT. MVFR CEILINGS THROUGH THE EVENING HOURS AT KFSD AND KSUX ALTHOUGH SNOW WILL TAPER OFF EARLY THIS EVENING. MVFR WILL CHANGE TO VFR AFTER MIDNIGHT AS SKIES CLEAR. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && JH/SCHUMACHER/LIEBL
Hazardous weather outlook, Jan 21, 6:08 AM CST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0608 AM CST MON JAN 21 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0608 AM CST MON JAN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... SNOW WILL CONTINUE OVER THE AREA THROUGH MUCH OF THE DAY...BEFORE WINDING DOWN FROM THE NORTHWEST IN THE LATE AFTERNOON. HEAVIEST SNOWFALL WILL OCCUR OVER NORTHWESTERN IOWA AND PORTIONS OF SOUTHWESTERN MINNESOTA...WHERE 2 TO 3 INCHES OF ADDITIONAL ACCUMULATION IS POSSIBLE. BACK TO THE NORTHWEST...1 TO 2 INCHES OF ADDITIONAL ACCUMULATION WILL BE POSSIBLE...THOUGH LESS THAN AN INCH IS EXPECTED IN AREAS FROM CHAMBERLAIN TO HURON TO BROOKINGS. SNOW WILL END FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE AFTERNOON AND EVENING...FINALLY EXITING OVER NORTHWESTERN IOWA AFTER 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER SYSTEM WILL BRING THE CHANCE FOR LIGHT SNOW IN AREAS TO THE WEST OF A LINE FROM BROOKINGS TO SIOUX FALLS TO SIOUX CITY. AT THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jan 21, 3:17 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
317 PM CST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM SNOW 4 N CURRIE 44.13N 95.67W
01/21/2008 M1.0 INCH MURRAY MN TRAINED SPOTTER
EVENT TOTAL SO FAR ON NORTHEAST SIDE OF LAKE SHETEK
&&
JHLocal storm report, Jan 21, 4:46 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 PM CST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM SNOW BROOKINGS 44.31N 96.79W
01/21/2008 M0.8 INCH BROOKINGS SD CO-OP OBSERVER
0322 PM SNOW FLANDREAU 44.05N 96.60W
01/21/2008 M1.6 INCH MOODY SD CO-OP OBSERVER
0327 PM SNOW 2 S WINFRED 43.97N 97.36W
01/21/2008 M1.3 INCH LAKE SD CO-OP OBSERVER
0329 PM SNOW MARION 43.42N 97.26W
01/21/2008 E2.6 INCH TURNER SD CO-OP OBSERVER
0330 PM SNOW 3 SE SIOUX FALLS 43.51N 96.68W
01/21/2008 M3.0 INCH MINNEHAHA SD NWS EMPLOYEE
0335 PM SNOW YANKTON 42.89N 97.39W
01/21/2008 U7.0 INCH YANKTON SD CO-OP OBSERVER
0339 PM SNOW VERMILLION 42.78N 96.93W
01/21/2008 U8.0 INCH CLAY SD CO-OP OBSERVER
0340 PM SNOW WAKEFIELD 42.27N 96.87W
01/21/2008 M5.5 INCH DIXON NE CO-OP OBSERVER
0351 PM SNOW 4 W WORTHINGTON 43.63N 95.68W
01/21/2008 E3.0 INCH NOBLES MN CO-OP OBSERVER
0400 PM SNOW ROCK RAPIDS 43.43N 96.17W
01/21/2008 E4.0 INCH LYON IA CO-OP OBSERVER
0400 PM SNOW SIOUX FALLS 43.54N 96.73W
01/21/2008 M2.7 INCH MINNEHAHA SD OFFICIAL NWS OBS
MEASURED AT JOE FOSS FIELD
0408 PM SNOW SPENCER 43.15N 95.15W
01/21/2008 E4.0 INCH CLAY IA CO-OP OBSERVER
0412 PM SNOW 2 E STORM LAKE 42.65N 95.16W
01/21/2008 E5.0 INCH BUENA VISTA IA CO-OP OBSERVER
0415 PM SNOW 2 NE LAKEFIELD 43.70N 95.14W
01/21/2008 E3.5 INCH JACKSON MN CO-OP OBSERVER
0415 PM SNOW SIOUX CITY 42.50N 96.39W
01/21/2008 M8.3 INCH WOODBURY IA OFFICIAL NWS OBS
0418 PM SNOW CANTON 43.30N 96.58W
01/21/2008 M4.0 INCH LINCOLN SD CO-OP OBSERVER
0420 PM SNOW MARSHALL 44.45N 95.79W
01/21/2008 E0.8 INCH LYON MN CO-OP OBSERVER
0427 PM SNOW MITCHELL 43.73N 98.03W
01/21/2008 E2.0 INCH DAVISON SD LAW ENFORCEMENT
0438 PM SNOW EVERLY 43.16N 95.32W
01/21/2008 E6.0 INCH CLAY IA CO-OP OBSERVER
ESTIMATED 5 TO 6 INCHES.
&&
JHLocal storm report, Jan 21, 5:10 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
510 PM CST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM SNOW IDA GROVE 42.34N 95.47W
01/21/2008 E7.0 INCH IDA IA LAW ENFORCEMENT
0458 PM SNOW HURON 44.36N 98.22W
01/21/2008 M1.0 INCH BEADLE SD TRAINED SPOTTER
0500 PM SNOW ALTON 42.99N 96.01W
01/21/2008 E3.0 INCH SIOUX IA CO-OP OBSERVER
&&
JHLocal storm report, Jan 21, 5:30 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 PM CST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM SNOW HOLSTEIN 42.49N 95.54W
01/21/2008 E5.5 INCH IDA IA CO-OP OBSERVER
&&
JHLocal storm report, Jan 21, 5:37 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
537 PM CST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM SNOW PICKSTOWN 43.07N 98.53W
01/21/2008 M5.5 INCH CHARLES MIX SD CO-OP OBSERVER
0700 AM SNOW 4 WNW HERRICK 43.14N 99.26W
01/21/2008 M5.5 INCH GREGORY SD CO-OP OBSERVER
0700 AM SNOW HERRICK 43.12N 99.19W
01/21/2008 E4.0 INCH GREGORY SD CO-OP OBSERVER
0700 AM SNOW 11 S WHITE LAKE 43.57N 98.71W
01/21/2008 M3.0 INCH AURORA SD CO-OP OBSERVER
0700 AM SNOW FAIRFAX 43.03N 98.89W
01/21/2008 M4.5 INCH GREGORY SD CO-OP OBSERVER
0700 AM SNOW 8 SSW HERRICK 43.01N 99.25W
01/21/2008 E6.0 INCH GREGORY SD CO-OP OBSERVER
0930 AM SNOW FAIRFAX 43.03N 98.89W
01/21/2008 M4.5 INCH GREGORY SD CO-OP OBSERVER
0312 PM SNOW 4 N CURRIE 44.13N 95.67W
01/21/2008 M1.0 INCH MURRAY MN TRAINED SPOTTER
EVENT TOTAL SO FAR ON NORTHEAST SIDE OF LAKE SHETEK
0320 PM SNOW BROOKINGS 44.31N 96.79W
01/21/2008 M0.8 INCH BROOKINGS SD CO-OP OBSERVER
0322 PM SNOW FLANDREAU 44.05N 96.60W
01/21/2008 M1.6 INCH MOODY SD CO-OP OBSERVER
0327 PM SNOW 2 S WINFRED 43.97N 97.36W
01/21/2008 M1.3 INCH LAKE SD CO-OP OBSERVER
0329 PM SNOW MARION 43.42N 97.26W
01/21/2008 E2.6 INCH TURNER SD CO-OP OBSERVER
0330 PM SNOW 3 SE SIOUX FALLS 43.51N 96.68W
01/21/2008 M3.0 INCH MINNEHAHA SD NWS EMPLOYEE
0335 PM SNOW YANKTON 42.89N 97.39W
01/21/2008 E7.0 INCH YANKTON SD CO-OP OBSERVER
0339 PM SNOW VERMILLION 42.78N 96.93W
01/21/2008 E8.0 INCH CLAY SD CO-OP OBSERVER
0340 PM SNOW WAKEFIELD 42.27N 96.87W
01/21/2008 M5.5 INCH DIXON NE CO-OP OBSERVER
0351 PM SNOW 4 W WORTHINGTON 43.63N 95.68W
01/21/2008 E3.0 INCH NOBLES MN CO-OP OBSERVER
0400 PM SNOW SIOUX FALLS 43.54N 96.73W
01/21/2008 M2.7 INCH MINNEHAHA SD OFFICIAL NWS OBS
MEASURED AT JOE FOSS FIELD
0400 PM SNOW ROCK RAPIDS 43.43N 96.17W
01/21/2008 E4.0 INCH LYON IA CO-OP OBSERVER
0408 PM SNOW SPENCER 43.15N 95.15W
01/21/2008 E4.0 INCH CLAY IA CO-OP OBSERVER
0412 PM SNOW 2 E STORM LAKE 42.65N 95.16W
01/21/2008 E5.0 INCH BUENA VISTA IA CO-OP OBSERVER
0415 PM SNOW 2 NE LAKEFIELD 43.70N 95.14W
01/21/2008 E3.5 INCH JACKSON MN CO-OP OBSERVER
0415 PM SNOW SIOUX CITY 42.50N 96.39W
01/21/2008 M8.3 INCH WOODBURY IA OFFICIAL NWS OBS
0418 PM SNOW CANTON 43.30N 96.58W
01/21/2008 M4.0 INCH LINCOLN SD CO-OP OBSERVER
0420 PM SNOW MARSHALL 44.45N 95.79W
01/21/2008 E0.8 INCH LYON MN CO-OP OBSERVER
0427 PM SNOW MITCHELL 43.73N 98.03W
01/21/2008 E2.0 INCH DAVISON SD LAW ENFORCEMENT
0438 PM SNOW EVERLY 43.16N 95.32W
01/21/2008 E6.0 INCH CLAY IA CO-OP OBSERVER
ESTIMATED 5 TO 6 INCHES.
0456 PM SNOW IDA GROVE 42.34N 95.47W
01/21/2008 E7.0 INCH IDA IA LAW ENFORCEMENT
0458 PM SNOW HURON 44.36N 98.22W
01/21/2008 M1.0 INCH BEADLE SD TRAINED SPOTTER
0500 PM SNOW ALTON 42.99N 96.01W
01/21/2008 E3.0 INCH SIOUX IA CO-OP OBSERVER
0527 PM SNOW HOLSTEIN 42.49N 95.54W
01/21/2008 E5.5 INCH IDA IA CO-OP OBSERVER
0534 PM SNOW HARDWICK 43.78N 96.20W
01/21/2008 M2.5 INCH ROCK MN CO-OP OBSERVER
&&
JHLocal storm report, Jan 21, 6:32 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
632 PM CST MON JAN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW HARRIS 43.45N 95.43W
01/21/2008 M5.1 INCH OSCEOLA IA TRAINED SPOTTER
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:55 PM CST | Blowing Snow Advisory | FSD | Bon Homme, Brule, Charles Mix, Clay, Gregory, Yankton | 19 hr |
Nearby
Wind Chill Advisories in South Dakota, 2008Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in Iowa, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.